MAUDE Adverse Event Report: COOK INC Turbo-Ject; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC Turbo-Ject; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set (b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent placement of a turbo-ject over-the-wire single lumen peripherally inserted central venous catheter for an unspecified indication.The customer reported that the catheter split.The event occurred while the patient was at home.The circumstances and handling conditions leading up to the event are not known.The patient returned to the hospital and underwent general anesthesia for removal and replacement of the device.No further event or patient information was provided.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Additional information: device name turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.Investigation - evaluation: a review of the complaint history, device history record, instructions for use, specifications and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Per the instructions for use: ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.¿ based on the provided information, no product returned, and the investigation, a definitive root cause cannot be established or reported at this time.Per the health risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
Turbo-Ject
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6663844
Report Number1820334-2017-01502
Device Sequence Number2059935
Product Code LJS
UDI-Device Identifier00827002558847
UDI-Public(01)00827002558847(17)190115(10)7533959
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-OTW-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR